Severe Late-Onset Drug-Induced Immune Thrombocytopenia Following IFN β-1a Treatment: A Case Report of a 52-Year-Old Woman with Relapse-Remitting Multiple Sclerosis.

Details

Serval ID
serval:BIB_A48F4C0C1B5F
Type
Article: article from journal or magazin.
Publication sub-type
Case report (case report): feedback on an observation with a short commentary.
Collection
Publications
Institution
Title
Severe Late-Onset Drug-Induced Immune Thrombocytopenia Following IFN β-1a Treatment: A Case Report of a 52-Year-Old Woman with Relapse-Remitting Multiple Sclerosis.
Journal
Case reports in hematology
Author(s)
Cisarovsky C., Théaudin M., Bart P.A., Stalder G., Alberio L.
ISSN
2090-6560 (Print)
ISSN-L
2090-6579
Publication state
Published
Issued date
2022
Peer-reviewed
Oui
Editor
Konstantopoulos Kostas
Volume
2022
Pages
2767031
Language
english
Notes
Publication types: Case Reports
Publication Status: epublish
Abstract
Interferon β-1a (IFNβ1a) is considered safe in relapsing-remitting multiple sclerosis (RRMS). Drug-induced thrombocytopenia (DITP) is a rare but underreported adverse event that is often confused with other causes of thrombocytopenia. We report the case of a 52-year-old woman who developed limb and oral mucosa petechiae and hematochezia, 10 years after beginning IFNβ1a. Blood work showed an isolated severe thrombocytopenia and ruled out other autoimmune diseases, viral infections, intravascular hemolysis, and renal impairment. Oral corticosteroids and tranexamic acid were initiated with a favorable platelet response. IFNβ1a was resumed, leading to recurrence of thrombocytopenia. Platelets came back to normal after intravenous immunoglobulins and IFNβ1a was definitively discontinued. To our knowledge, this is the first case of drug-induced immune thrombocytopenia (DITP) associated with IFNβ1a.
Keywords
Applied Mathematics
Pubmed
Open Access
Yes
Create date
25/11/2022 18:21
Last modification date
13/12/2022 6:47
Usage data